MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SDI CABLE 2.5M

OLYMPUS MEDICAL SYSTEMS CORP. SDI CABLE 2.5M
Model Number MAJ-1951
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted to report the user's experience and the investigation findings.The device referenced in this report has not been returned to olympus for evaluation, therefore a physical evaluation of the complaint device could not be conducted.The device history record (dhr) for the complaint device could not be reviewed since the lot number was not provided.Olympus does not ship any device that does not meet all design and safety specifications.Conclusion: the definitive root cause of the reported event could not be determined.Based on the available information the following are presumed to be possible causes of the reported event: it is presumed that the cause was a short of the sdi cable due to aging caused by long-term use.
 
Event or Problem Description
It is reported during an unspecified procedure using a sdi cable 2.5m, the cable was bad causing the entire screen to go black.The cable was replaced and the issue was resolved.There was no patient impact related to this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the legal manufacturer's investigation, although a definitive root cause could not be determined, the probable cause is likely disconnection of the serial digital interface (sdi) cable due to aging caused by long-term use.

Brand Name
SDI CABLE 2.5M
Common Device Name
SDI CABLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11455957
Report Number8010047-2021-03549
Device Sequence Number3191107
Product Code NWB
UDI-Device Identifier04953170305047
UDI-Public04953170305047
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1951
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1